MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)

AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)
Model Number KD-VC631Q-07301S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed.In addition to the cutting wire breaking, additional findings are as follows: coated portion of cutting wire was torn, and the broken portion was scorched and melted.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that the single use preloaded sphincterotome v(distal wireguided) had the wire break when handling.The event occurred during the procedure.There was no patient harm associated with the event.The device was returned and evaluated, and it was found the cutting wire broke.This mdr (medical device report) is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the investigation result, it¿s likely the cutting wire breakage occurred due to the following mechanism: 1.The cutting wire where the wire coating was torn came into contact with the distal end of the endoscope when the forceps elevator was raised.2.Under circumstances described above 1, an electric conduction was activated.This caused the cutting wire to become hot instantly at the contact point.As a result, the cutting wire broke.Additionally, it¿s likely the torn coated portion of the cutting wire occurred due to the following mechanism: it is possible that the slider was slightly pushed causing the cutting wire to deflect.The coated portion of the cutting wire has possibly been rubbed due to the effect of contacting a metal area of the endoscope.A final root cause of these events was unable to be identified.The following is included in the instructions for use: ¿since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the cutting wire is very short, the output is too high or activated while the cutting wire touches metal parts of the endoscope, or the cutting wire is tightened too strong.When the cutting wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the cutting wire will be pushed out toward the papilla or move sideways.If the cutting wire breaks off, stop the output immediately and pull the slider completely to retract the broken cutting wire into the tube.Then withdraw the sphincterotome from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct, and/or damage of the endoscope could result.When inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.Do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.If you feel the cutting is blunt, withdraw the device from the scope to examine if there is any peel off and tear at the coating portion.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17446032
Report Number9614641-2023-01068
Device Sequence Number16776978
Product Code KNS
UDI-Device Identifier04953170399480
UDI-Public04953170399480
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-VC631Q-07301S
Device Lot Number2XV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown